Alert archive / Washington / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at May 29, 2005, 5:23 PM PDT for Chelan County, Washington. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 5:23 PM PDT (00:23 UTC)
- Expired
- May 29, 2005, 6:16 PM PDT
- In force
- 53 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Chelan County, WA
The radar
The Seattle radar (KATX), 143 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 0.4 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 300025 SVROTX WAC007-300115- /O.NEW.KOTX.SV.W.0004.050530T0023Z-050530T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 523 PM PDT SUN MAY 29 2005 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHELAN COUNTY IN NORTH CENTRAL WASHINGTON * UNTIL 615 PM PDT * AT 521 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF TELMA...OR ABOUT 36 MILES NORTHWEST OF WENATCHEE...AND MOVING SOUTH AT 20 MPH. WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE. * THE SEVERE THUNDERSTORM WILL BE NEAR... TELMA BY 530 PM PDT PLAIN BY 545 PM PDT WINTON BY 550 PM PDT LAT...LON 4799 12055 4796 12086 4763 12083 4767 12044 $$ BZ
2 follow-up statements
000 WWUS56 KOTX 300055 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 553 PM PDT SUN MAY 29 2005 WAC007-300115- /O.CON.KOTX.SV.W.0004.000000T0000Z-050530T0115Z/ CHELAN WA- 553 PM PDT SUN MAY 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM PDT FOR SOUTHERN CHELAN COUNTY... AT 551 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR WINTON...OR ABOUT 28 MILES NORTHWEST OF WENATCHEE...MOVING SOUTH AT 20 MPH. THIS STORM IS NOW MOVING SOUTH OF HIGHWAY TWO...TO THE NORTHWEST OF LEAVENWORTH. WIND GUSTS TO 40 MPH WILL ACCOMPANY THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... LEAVENWORTH BY 610 PM PDT LAT...LON 4787 12057 4787 12089 4751 12097 4750 12064 $$ BZ
000 WWUS56 KOTX 300116 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 614 PM PDT SUN MAY 29 2005 WAC007-300124- /O.EXP.KOTX.SV.W.0004.000000T0000Z-050530T0115Z/ CHELAN WA- 614 PM PDT SUN MAY 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHELAN COUNTY EXPIRES AT 615 PM PDT... THIS STORM WILL MOVE INTO KITTITAS COUNTY BY 630 PM...WITH PEA SIZED HAIL AND WIND GUSTS TO 40 MPH LIKELY SOUTH OF LEAVENWORTH AND WEST OF HIGHWAY 97. LAT...LON 4787 12057 4787 12089 4751 12097 4750 12064 $$ BZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:29 PM PDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 29, 2:29 PM PDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 229 PM PDT SUN MAY 29 2005 ON JUNE 1 2005 WE WILL BE SWITCHING THE WALLACE IDAHO PRELIMINARY TEMPS AND POPS TO KELLOGG IDAHO. WE WILL ALSO BEGIN A NEW AVIATION SECTION IN OUR DISCUSSION. .SYNOPSIS...AFTERNOON AND EVENING MOUNTAIN THUNDERSTORMS WILL DEVELOP OVER THE CASCADES AND PARTS OF THE BLUE AND SOME HIGHER TERRAIN TO THE NORTH THROUGH MONDAY. THE DRY AND WARM WEATHER PATTERN WILL BREAK DOWN INTO A COOLER AND UNSETTLED REGIME ON TUESDAY AND WEDNESDAY... THEN CONTINUE INTO THE WEEKEND. && .DISCUSSION... TONIGHT THRU WEDNESDAY...EXPECT AFTERNOON/EVENING CONVECTION OVER MOUNTAINS OF THE EAST SLOPES AND HIGHER TERRAIN OF THE OKANOGAN HIGHLANDS AS SOUTH AND WEST FACING ASPECTS HEAT UP SUBSTANTIALLY WITH DAYTIME HEATING AND PRODUCE A HEAT TROF...HEAT TROF CAUSES WINDS ON BOTH SIDES OF THE CASCADE CREST TO CONVERGE ALONG THE HIGHER TERRAIN AND AID IN FORCING THESE HEATED PARCELS UP. MORNING SATELLITE IMAGERY SHOWS THERE IS MORE THAN ENOUGH LOW LEVEL MOISTURE NEAR THE CREST AS SOME MARINE AIR HAS SURGED INTO THE WEST SIDE THIS MORNING. WILL WORD THIS CONVECTION TO DISSIPATE WITH OCCURRENCE OF SUNSET. BETWEEN TODAY AND WEDNESDAY THE HEAT TROF MIGRATES FROM THE CASCADES...THROUGH EASTERN WASHINGTON...AND OVER THE IDAHO PANHANDLE AND SOME POINTS TO THE EAST OF IT. DAYTIME HIGHS AND OVERNIGHT LOW TEMPERATURES AS WELL AS SLIGHT CHANCE OF MOUNTAIN THUNDERSTORM WORDING SHOWS A SIMILAR EASTWARD MIGRATION AS THE HEAT TROF...WHICH IS QUITE VISIBLE IN 850MB TEMPERATURE FIELDS. TUESDAY AND WEDNESDAY HAVE THE HIGHEST POPS DUE TO THE EXPECTED DYNAMIC FORCING GENERATED BY A SLIGHTLY NEGATIVELY TILTED TROF EXTENDING FROM A PACIFIC LOW PRESSURE SYSTEM. THE PASSAGE OF THIS TROF WILL DO THE MOST DAMAGE TO THE HEAT TROF WITH ITS PASSAGE AND TEMPERATURES SHOW THE MOST COOLING AS IT MOVES THROUGH. TUESDAY AFTERNOON AND EARLY EVENING SHOULD BE GUSTY AS A RESULT OF THIS SYNOPTIC EVOLUTION... ESPECIALLY IF ONE NOTES THE 6 TO 9 DEGREE DROP IN FORECAST DAYTIME HIGHS BETWEEN TUESDAY AND WEDNESDAY. WED NT THROUGH SUNDAY...WILL FOLLOW THE GFS ENSEMBLE MEAN AS FAR AS THE LONG-WAVE PATTERN AND ITS EVOLUTION. OVERALL, AN UNSTABLE FLOW OVER THE EPAC AND PAC NW WILL MEAN TIMING OF SHORT-WAVES MOVING THRU THE LONG-WAVE PATTERN WILL BE DIFFICULT. HOWEVER, IT DOES APPEAR THAT WAVE TIMING CAN BE NAILED DOWN SOMEWHAT...BRINGING INCREASED CONFIDENCE IN THE PCPN AND CLOUD COVER FCST. THE FIRST WAVE WILL MOVE RAPIDLY E THRU THE NRN AND ERN PACIFIC ON THE LOW AMPLITUDE JET ALONG 45N, MOVING THRU THE PAC NW WED AND WED NT. BEHIND THIS FRONT...A COOLER, SHOWER AND BREEZY FCST WED NT WILL TRANSITION TO DECREASING SHOWERS AND LIGHTER WINDS BY THURS AS THE WAVE LIFTS INTO BC. BEST CHC OF PCPN WILL BE OVER THE MTNS OF NE WA AND N ID, GIVEN THE STRONG WLY FLOW SHADOWING THE IMMEDIATE LEE SLOPES OF THE CASCADES AND THE UPPER COLUMBIA BASIN. THE SECOND WAVE WILL MOVE INTO THE PAC NW LATE THURS NT, WITH A FILLING UPPER LOW OVER THE REGION THE REST OF THE WEEKEND. THIS PATTERN WILL BE FAVORABLE FOR NEAR NORMAL, OR SLIGHTLY BELOW NORMAL, TEMPS WITH AT LEAST A MODERATE CHC OF SHOWERS. THE MAIN SHOWER THREAT AREA WILL BE OVER THE MTNS EACH AFTERNOON WITHIN SHALLOW LYR OF UNSTABLE OROGRAPHIC ASCENT COINCIDENT WITH PEAK HEATING.BZ && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 53 83 53 76 48 67 / 10 0 10 20 30 30 COEUR DALENE 50 83 49 74 47 66 / 10 10 10 20 30 30 PULLMAN 50 81 47 73 45 64 / 10 0 10 20 30 30 LEWISTON 56 89 54 79 51 72 / 10 0 10 10 20 30 COLVILLE 45 89 49 80 47 71 / 10 10 10 40 50 40 SANDPOINT 53 81 48 75 46 67 / 10 10 10 30 40 40 WALLACE 46 80 41 72 44 61 / 10 10 10 30 40 40 MOSES LAKE 59 86 55 80 50 75 / 10 0 10 10 10 10 WENATCHEE 57 86 59 81 53 74 / 10 10 10 10 10 10 OMAK 52 85 54 79 49 73 / 10 10 10 20 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, May 29, 6:00 AM PDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 600 AM PDT SUN MAY 29 2005 IDZ001>004-026-027-WAZ031>038-041-043-044-301301- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 600 AM PDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTH IDAHO...NORTH CENTRAL WASHINGTON...CENTRAL WASHINGTON...SOUTHEAST WASHINGTON...EAST CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A DRAMATIC CHANGE IN THE CURRENT WARM AND DRY PERIOD WILL OCCUR ON TUESDAY AS A PACIFIC WEATHER SYSTEM BRINGS A STRONG COLD FRONT PASSAGE FOR A RETURN TO UNSETTLED AND COOLER SPRING TIME CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WAZ042-301201- EAST SLOPES NORTHERN CASCADES- 600 AM PDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING OVER THE PEAKS AND RIDGES OF THE EAST SLOPES OF THE CASCADES. THESE STORMS WILL LIKELY REMAIN STATIONARY AND MAY PRODUCE LOCAL HEAVY RAIN ACCUMULATIONS OVER HIGHER ELEVATION WATERSHEDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANGE IN THE CURRENT WARM PERIOD WILL OCCUR ON TUESDAY AS A PACIFIC WEATHER SYSTEM BRINGS A STRONG COLD FRONT PASSAGE FOR A RETURN TO UNSETTLED AND COOLER SPRING TIME CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Washington, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.